MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; SYRINGE, ANTISTICK

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW; SYRINGE, ANTISTICK
Catalog Number 305274
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material: 305274 batch#: 2265888.It was reported that the bd syringe integra 3ml w/ndl 21x1-1/2 rb tw needle pulled out the hub.The following information was provided by the initial reporter: rcc received a complaint via phone.Pir attached customer states that his wife was giving him a shot in his buttock and when the wife withdrew, the needle was missing.The customer went to the er to get an x-ray and the needle is in his buttock.He is going to have to have surgery to remove it.Product number: 305274; lot number: 2265888.Customer would like an ack letter and closure letter.Additional information provided: i'm sorry for the delay in response but i will give you the details i gave for the initial call on (b)(6) 2024.1.The event occurred on 01 august 2024, at my home, near midnight.My wife was giving me a testosterone injection in my left gluteus maximus when she exclaimed "oh my god! the needle just disappeared into your butt!" 2.What physical sample? the left-over syringe with the needle missing? that i have and is at my home.3.I arrived at (b)(6) emergency room around 1 am on (b)(6) 2024.They were unable to remove the needle and recommended i see a general surgeon.I contacted a general surgeon on (b)(6) 2024 and was told he had no availability until (b)(6) 2024 at 1:45 pm.I saw dr.(b)(6) on (b)(6) 2024 and he said that they only took x-rays at the er and to pinpoint the exact location a ct should have been ordered.He wrote an order for a ct and told me make a follow-up appointment after the ct.I got the ct that day at seton imaging located on the (b)(6) hospital.I was able to make a follow-up appointment for dr.(b)(6) at 1 pm on (b)(6) 2024.4.I have pictures of the needle packaging and the syringe without the needle.Please note: i have a spinal cord injury due to a parachute accident while on active duty and have had three lower lumbar surgeries and had a spinal cord stimulator implanted to help with the chronic pain.I currently have ongoing back issues in the cervical and thoracic spinal area and need periodic mri's for that and a small tumor on my pituitary gland.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) follow up mdr for device evaluation.Three photos were provided to our quality team for investigation.One image shows the top web graphics side of a blister package.The following image shows an integra syringe with a cutter exposed through the stopper.The third image shows a needle hub attached to an integra syringe, a spring, and the cutter exposed through the stopper.The reported defect cannot be confirmed from the photos provided.Please note that this product has a retractable needle design.The metal cannula of the needle retracts into the inner plunger rod for safety.Since no samples displaying the reported condition were received, a potential root cause could not be defined, and corrective actions are unnecessary.A physical sample is required for a more thorough evaluation and potential root cause determination.Furthermore, a device history record review was completed for provided lot number 2265888.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD SYRINGE INTEGRA 3ML W/NDL 21X1-1/2 RB TW
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20069053
Report Number1213809-2024-00581
Device Sequence Number7821290
Product Code MEG
UDI-Device Identifier30382903052746
UDI-Public(01)30382903052746(11)220922(17)270831(10)2265888
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011103
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number305274
Device Lot Number2265888
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer09/09/2024
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown